Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 48, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Aug 3, 2022, 5:21 AM CDT for Baldwin County, Alabama. It took effect at Aug 3, 2022, 7:00 AM CDT. It was in force for 97 min.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 5:21 AM CDT (10:21 UTC)
- In effect from
- Aug 3, 2022, 7:00 AM CDT
- Expired
- Aug 3, 2022, 8:37 AM CDT
- In force
- 97 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fish River (AL) near Silverhill (FSHA1). The gauge peaked at 13.24 ft at Aug 4, 2022, 7:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
281
WGUS44 KMOB 031021
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
521 AM CDT Wed Aug 3 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Fish River Near Silverhill affecting Baldwin County.
For the Fish River...including Silverhill...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
ALC003-031800-
/O.NEW.KMOB.FL.W.0048.220803T1200Z-220803T1800Z/
/FSHA1.1.ER.220803T1200Z.220803T1200Z.220803T1200Z.NO/
521 AM CDT Wed Aug 3 2022
...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Fish River Near Silverhill.
* WHEN...Until this afternoon.
* IMPACTS...At 11.0 feet, Flood stage, County Road 48 floods at
Bohemian Park.
* ADDITIONAL DETAILS...
- At 4:30 AM CDT Wednesday the stage was 11.0 feet.
- Forecast...The river is cresting around the 11 foot mark this
morning and is expected to quickly fall below flood stage
this afternoon.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784
$$1 follow-up statement
009
WGUS84 KMOB 031337
FLSMOB
Flood Statement
National Weather Service Mobile AL
Issued by National Weather Service Tallahassee FL
837 AM CDT Wed Aug 3 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...
Fish River Near Silverhill affecting Baldwin County.
ALC003-031445-
/O.CAN.KMOB.FL.W.0048.000000T0000Z-220803T1337Z/
/FSHA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 AM CDT Wed Aug 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Fish River Near Silverhill.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Wednesday the stage was 10.8 feet.
- Forecast...The river is expected to fall to 2.5 feet Monday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784
$$
MOBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Aug 3, 5:16 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 3, 5:16 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Mobile AL 516 AM CDT Wed Aug 3 2022 .NEAR TERM UPDATE /Now Through Thursday/...Current conditions across the local area are warm and muggy, with some patchy fog and low stratus mainly over inland areas. In fact, some surface stations over southeast Mississippi and into interior south- central Alabama reported instances of dense fog. This has not been widespread nor consistent overnight; therefore, a Dense Fog Advisory was not deemed necessary. Expecting any fog to lift and dissipate through the morning hours. Some of the low stratus clouds may linger through the morning, however. Temperatures at present are mainly in the lower to mid 70s. Isolated showers and storms have also developed over the coast and interior southwest Alabama as well this morning. The Deep South will remain under a region of upper level weakness today, with upper ridging to the west over the Desert Southwest and central CONUS and upper ridging to the east over the western Atlantic. A northern stream upper trough will also make its way over the Midwest and into the Great Lakes and upper Ohio Valley regions today as well. The upper level weakness over the region will then decrease through the day on Thursday as both the upper ridge to the west strengthens and builds east and the upper ridge to the east builds west. At the surface, high pressure will persist over the Appalachians, even as a cold front traverses the Midwest on Thursday. Guidance indicates PWATs will remain elevated over the local area today, with values around or greater than 2 inches area- wide. However, deep layer moisture will begin to shift to the west on Thursday. Expecting the better deep layer moisture (2+ inches) to therefore be concentrated over our southeastern Mississippi counties on Thursday, with lower PWATs east. Sensible weather today will be similar to what we've seen the past couple of days. Scattered showers and thunderstorms this morning over the Gulf and coastal counties will translate inland through the day today. Some Hi-Res guidance shows coverage increasing over southeast Mississippi and into far southwest Alabama this afternoon. Model SB and MLCAPE values generally range between 1000-1500 J/kg or so today, and bulk shear values remain under 20 knots. Therefore, severe weather is not expected; however, a strong storm or two cannot be ruled out. The main threats with storms today will be some gusty winds (in the stronger storms), as well as frequent lightning and nuisance flooding in urban and low lying areas. Flooding will also be a concern for areas that have seen a decent amount of rain over the past couple of days, such as portions of southeast Mississippi and into Coastal Alabama. Shower and storm activity will then wane through this evening, with only isolated showers and storms possible overnight. Furthermore, model probabilities are again picking up on the potential for at least patchy fog over many inland areas late tonight into early Thursday morning. Another day of scattered showers and storms is then expected during the day on Thursday, with activity developing over the Gulf and coast in the morning and spreading inland. Once again, severe storms are not anticipated, but some gusty winds, frequent lightning, and nuisance flooding are possible. With the high rain chances today, expecting high temperatures to only top out in the upper 80s to around 90 degrees. With slightly lower chances on Thursday, slightly warmer high temperatures are then possible (upper 80s to lower 90s). Meanwhile, lows tonight will continue to be in the lower to mid 70s inland and in the mid to upper 70s near the coast. Lastly, a LOW RISK of rip currents continues through at least Saturday. Remember, a low risk does not mean there is no risk! Always remain vigilant and listen to beach officials and beach flags. /26 && .SHORT TERM /Thursday night Through Friday night/...An upper level ridge of high pressure extending across the western Atlantic will gradually build westward across the southeastern U.S. and north central Gulf Coast region late Thursday night through Friday night. A deep layer southerly to southeasterly flow will prevail across our forecast area with this pattern. Precipitable water values are expected to trend somewhat lower on Friday as compared to recent days, but are still expected to range between 1.5-1.75 inches during the afternoon hours. The sufficient deep layer moisture in combination with afternoon heating and instability should at least allow for the development of scattered convection across our forecast area going into Friday afternoon, but will keep POPs tapered between 30-40% coverage. A few showers and thunderstorms may linger into the early evening hours over interior areas before gradually diminishing. Isolated showers and maybe a thunderstorm may re-develop near the immediate coast by late Friday night. High temperatures on Friday should continue to range in the upper 80s to lower 90s over most locations with maximum heat indices generally ranging between 98 and 103 degrees. Lows Thursday night and Friday night should range from near 70 to the lower 70s across inland portions of the forecast area and in the mid 70s to near 80 degrees along the immediate coast and the beaches. /21 && .EXTENDED TERM /Saturday Through Tuesday/...An upper level ridge of high pressure will continue to build across the southeastern states and north central Gulf Coast region through the weekend. Another weakness aloft may take shape across our forecast area by early next week as upper level ridging once again becomes dominant over the western CONUS and western Atlantic and another upper level trough moves westward across the Gulf of Mexico. The typical diurnal convective pattern is expected each day through the extended forecast period. Scattered convective coverage on Saturday may trend more numerous Sunday through Tuesday as precipitable water values are forecast to trend back up to around 2 inches late this weekend and early next week. High temperatures Saturday and Sunday are generally forecast to range between 90-95 degrees over inland areas and in the upper 80s to near 90 along the immediate coast and beaches. High temperatures may trend a couple degrees cooler Monday and Tuesday. /21 && .MARINE...No impacts expected for the marine area other than locally higher winds and seas possible near showers and thunderstorms. A light southerly flow will prevail over the marine area through the remainder of the work week. Light southeasterly flow will then set up for the weekend and into early next week. Seas will generally remain around 1 to 2 feet. /26 && .PRELIMINARY POINT TEMPS/POPS... Mobile 88 73 88 73 89 74 91 75 / 70 20 70 20 40 20 50 20 Pensacola 87 77 88 77 90 78 90 77 / 70 30 60 10 30 20 50 30 Destin 86 78 87 79 90 78 90 79 / 60 30 60 10 30 20 50 20 Evergreen 90 71 91 71 93 72 93 71 / 70 30 60 10 30 20 40 20 Waynesboro 88 70 88 69 90 71 90 71 / 80 30 60 20 40 0 30 20 Camden 90 71 91 71 93 72 93 72 / 60 30 60 10 30 10 30 20 Crestview 89 72 90 72 91 73 91 73 / 70 20 60 10 30 10 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:47 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 3, 4:14 PM CDT | Flash Flood Warning | MOB | Baldwin | 107 min |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.